Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 24, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 2, 2000, 4:58 PM CST for Polk County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2000, 4:58 PM CST (22:58 UTC)
- Expired
- Mar 2, 2000, 5:30 PM CST
- In force
- 32 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Polk County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 022258 TORLIT ARC113-022330- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 458 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 530 PM CST * AT 457 PM CST... DOPPLER WEATHER RADAR INDICATED A DEVELOPING TORNADO 8 MILES EAST OF MENA OR 2 MILES NORTHEAST OF INK... MOVING EAST AT 45 MPH. THE TORNADO IS EXPECTED TO REMAIN MOSTLY IN RURAL AREAS. IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.6 MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE OF RISING WATER. 16
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:35 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 2, 3:35 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CST THU MAR 2 2000 MODELS IN FAIR AGREEMENT TODAY. SURFACE LOW OVER WESTERN TEXAS WILL MOVE EASTWARD OVER THE NEXT 24 HOURS. THE LOW SHOULD MOVE OVER SOUTHERN ARKANSAS OVERNIGHT AND ON FRIDAY. AT THE SAME TIME...AN H5 LOW WILL MOVE EASTWARD OUT THE PLAINS ACROSS ARKANSAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER ARKANSAS TONIGHT WITH SLIGHTLY BETTER CHANCES IN THE NORTH UNDER THE UPPER LOW. PER SPC DAY ONE OUTLOOK...BEST CHANCES FOR SEVERE WEATHER TONIGHT SHOULD BE OVER THE SOUTHERN AND WESTERN SECTIONS. FAIRLY HIGH CHANCES FOR SHOWERS AND THUNDERSHOWERS WILL CONTINUE ON FRIDAY...BUT WILL DECREASE FROM WEST TO EAST DURING THE DAY. WRAP-AROUND CLOUDINESS WILL LINGER BEHIND THE SURFACE LOW ON FRIDAY ALONG WITH SOME LIGHT RAIN POSSIBLE OVER THE EASTERN HALF EARLY. SATURDAY SHOULD BE A PARTLY CLOUDY DAY WITH HIGH TEMPERATURES NEAR NORMAL FOR THIS TIME OF YEAR. A WARMING TREND WILL BEGIN IN EARNEST ON SUNDAY AND WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK. SUNDAY SHOULD BE DRY. CLOUDS WILL BEGIN TO INCREASE OVER THE STATE ON MONDAY AS A NEW H5 TROUGH BEGINS TO APPROACH FROM THE WEST. SMALL CHANCES FOR SHOWERS OR THUNDERSHOWERS WILL BE POSSIBLE MONDAY WITH BETTER CHANCES ON TUESDAY. (22) .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:37 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 48 min |
| Mar 2, 5:19 PM CST | Severe Thunderstorm Warning | LZK | Polk | 31 min |
| Mar 2, 5:46 PM CST | Severe Thunderstorm Warning | LZK | Montgomery | 34 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.